Differential and Integral Equations

Self-similar solutions of a fast diffusion equation that do not conserve mass

M. A. Peletier and Hong Fei Zhang

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We consider self-similar solutions of the fast diffusion equation $u_t=\nabla\cdot(u^{-n}\nabla u)$ in $(0,\infty)\times\mathbb{R}^N$, for $N\geq3$ and $\frac2N<n<1$, of the form $ u(x,t) = (T-t)^\alpha f\left(\left|x\right|(T-t)^{-\beta}\right). $ Because mass conservation does not hold for these values of $n$, this results in a nonlinear eigenvalue problem for $f$, $\alpha$ and $\beta$. We employ phase plane techniques to prove existence and uniqueness of solutions $(f,\alpha,\beta)$, and we investigate their behaviour when $n\uparrow1$ and when $n\downarrow\frac2N$.

Article information

Source
Differential Integral Equations, Volume 8, Number 8 (1995), 2045-2064.

Dates
First available in Project Euclid: 20 May 2013

Permanent link to this document
https://projecteuclid.org/euclid.die/1369056139

Mathematical Reviews number (MathSciNet)
MR1348964

Zentralblatt MATH identifier
0845.35057

Subjects
Primary: 35K55: Nonlinear parabolic equations

Citation

Peletier, M. A.; Zhang, Hong Fei. Self-similar solutions of a fast diffusion equation that do not conserve mass. Differential Integral Equations 8 (1995), no. 8, 2045--2064. https://projecteuclid.org/euclid.die/1369056139


Export citation